What Are the Symptoms of a Blood Clot?

Friday, 12 Apr 2013 09:52 AM

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: My father-in-law is 87, has stomach cancer, and is going through chemo. His ankles always swell after his shots. His doctor is not concerned, but I’m worried that he is at high risk for a blood clot. He is also a diabetic and his circulation is poor. What is your opinion?

Dr. Hibberd’s answer:
You are quite correct. Your father-in-law is at high risk for a clot. Swelling with known malignancy increases the risk for a clot. When you add reduced mobility or bed rest, and vascular disease from diabetes to the equation, you have all the makings for high clot risks.
He might need to be on some clot-preventive regimen, but his chemo may be affecting his platelet function, which could make preventive medications risky. His condition needs to be evaluated by his treating oncologist. With your father’s permission, be sure to express your concerns to his doctors, so they can evaluate his situation further.

SPECIAL: These 4 Things Happen Right Before a Heart Attack — Read More.

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
You May Also Like
More
Most Commented

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved